Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 194, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 2:45 AM CDT for Holt County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 2:45 AM CDT (07:45 UTC)
- Expired
- Jul 7, 2003, 3:45 AM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4152 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 103.4
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS53 KLBF 070745 SVRLBF NEC089-070845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 345 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER NORTH CENTRAL HOLT COUNTY...OR ABOUT 15 MILES NORTH OF ONEILL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARM AND RANGELANDS OF EXTREME NORTHEASTERN HOLT COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4275 9866 4257 9861 4263 9788 4290 9795 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:51 PM CDT, 12 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 1:51 PM CDT, 12 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CDT SUN JUL 6 2003 ...AFTN TEMPS AND CONVECTION MON-TUES... ATMOSPHERE HAS STABILIZED THIS AFTN WITH DRY AIR SWEEPING NE THRU MOST OF THE FCST AREA. COLD FRONT IS DROPPING THRU NW ZONES WITH COMPRESSIONAL HEATING ONGOING ACROSS SW ZONES. ALL INDICATIONS ARE NO STORM WILL FIRE. THIS EVENING THE SHORT WAVE CURRENTLY OVER CO ROCKIES GLIDES EWD THRU WRN NEB WITH COLD FRONT BEGINNING TO RETREAT. MID LEVEL MOISTURE MIGHT BE ENOUGH FOR SCATTERED TSRA TO DEVELOP OVERNIGHT AND PERHAPS LINGER THRU THE MORNING HOURS MONDAY. ETA HOWEVER SHOWS SHALLOW EASTERLY SFC WINDS THROUGHOUT THE DAY POTENTIALLY SETTING UP A SOMEWHAT INVERTED MOISTURE FEED. LATE MONDAY THE ATMOSPHERE APPEARS RIPE AND READY TO FIRE OFF A NEW ROUND OF SEVERE STORMS. VERY GOOD SHEAR IS AVAILABLE ACROSS NRN NEB WHERE THE CAP IS WEAKEST. VERY UNSTABLE CONDITIONS ACROSS SW ZONES AND DEVELOPING TRIPLE POINT SUGGEST POTENTIAL FOR ADDITIONAL MORE ISOLATED SEVERE WEATHER THERE. EXPECT ACTIVITY TO LINGER THRU MONDAY EVENING. TUESDAY...SHEAR IS SOMEWHAT WEAKER AND MORE CAPPED BUT ATMOSPHERE REMAINS UNSTABLE. NO SIGNIFICANT SHORT WAVE IS INDICATE SO LOADED SLGHT/CHC IN FCST FOR DIURNALLY DRIVEN LATE AFTN/EVE TSRA. WEDS-SUNDAY...BASIC WEATHER PATTERN REMAINS UNCHANGED...QUASI- BAROTROPIC FLOW. THE AVN SUGGESTS DRIER MORE STABLE REGIME WITH CONTINUED ABOVE NORMAL TEMPERATURES. SATELLITE HOWEVER INDICATES RICH MOISTURE OVER MUCH OF TEXAS. AND ACROSS THE GULF ANOTHER TROPICAL UPPER TROPOSPHERIC TROF (TUTT) IS MOVING TOWARD THE UPPER GULF COAST. BOTH SYSTEMS COULD INVADE AND MOISTEN UP THE HOT DRY RIDGE ACROSS THE SOUTHWEST U.S. IN CLASSIC MONSOONAL FASHION. UNTIL THIS HAPPENS THE FCST SHOULD REMAIN HOT AND DRY. THE MRF SUGGESTS MOISTURE RETURNS SUNDAY. UNTIL THEN IT LOOKS LIKE MOST OF THE STORM ACTION WILL OCCUR ACROSS THE DAKOTAS SO FCST IS DRY. .LBF...NONE. CDC
Hazardous weather outlook, Jul 6, 4:23 PM CDT, 10 hours 22 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 PM CDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE TONIGHT AS AN UPPER LEVEL DISTURBANCE SWINGS OVER THE LOW PRESSURE IN NEBRASKA. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE POSSIBLE...HOWEVER WITH THE PROXIMITY OF THE SURFACE LOW...AND A FAVORABLE WIND PROFILE...TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS THE UPPER FLOW REMAINS WESTERLY AND NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE CORNHUSKER STATE. AT THIS TIME...A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IS FORECAST FOR THE ENTIRE OUTLOOK AREA ON MONDAY AND ALL BUT THE SOUTHWEST PORTION OF THE OUTLOOK AREA ON TUESDAY...DUE TO THE AMOUNT OF MOISTURE AVAILABLE FOR STORMS. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. POWER
In the hours before
Special weather statement, Jul 6, 11:01 PM CDT, 3 hours 44 minutes before
NEZ057-058-069>071-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1101 PM CDT SUN JUL 6 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PART OF SOUTHWEST AND WEST CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...KEITH...PERKINS... CHASE...HAYES AND FRONTIER. ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MIDNIGHT... THEY ARE NOT EXPECTED TO POSE A THREAT. DP
Special weather statement, Jul 6, 11:59 PM CDT, 2 hours 46 minutes before
NEZ036>038-059-070530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1159 PM CDT SUN JUL 6 2003 ...SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE FOR REMAINDER OF SOUTHWEST AND CENTRAL NEBRASKA... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR LINCOLN... MCPHERSON...LOGAN AND CUSTER HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW HOURS...THEY ARE NOT EXPECTED TO POSE A THREAT. DP
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.